Prednizone

jim and i
jim and i Member Posts: 1,788 Member

I have come back from the other side. :{  It is amazing how the support differs so much from one discussion board to another on CSN. As I told you all earlier my mom has recently been diagnosed with lung cancer with mets to medial lymph and hylar lymph. They also saw a place on her L4 vertebre that is likely metastic.  She was hospitalized with pneumonia on Saturday and came home Tuesday evening with a protocol to step her down off the prednezone. 50 for 3 days, 40 for 3 days, etc. They gave her 10 mg pills. She has been taking them 10 mg at a time. 10 mg 5 times a day. She is experiencing light headedness and dizziness. My sister called her pharmacy and they said take all at once. My mom's pharmasist was called and he said take anyway she wants. My question is this: Could the 10 mg be bringing her down to fast and causing the dizzines? She is 83 and lives alone. She is also hard headed and won' t let anyone stay with her. She says she doesn't need it.  Oh, and to top it off she isn't scheduled with an oncologist until April 1st and she was diagnosed 3 weeks ago!  Any help would be appreciated emensely.  Debbie

 

P.S. April 17 is the anniversary of Jim's death so I have this fear that she will die around the same time.

 

Comments

  • MrsBD
    MrsBD Member Posts: 615 Member
    Welcome back

    Welcome back! You've had a really tough year and it's good you feel the support you need here. I know I do! My family has three generations of experience with Prednisone. It's a wonderful drug, but a strong one. When any of us tapered down, it was a very slow process. Sometimes we tapered 5MG or even 1MG at a time. It is possible the rate is too fast. We were also told to take the entire dose at one time and at the same time each day. I'm sorry you are going through this during such a sad and stressful time. You are in my prayers.

    Beth

  • wmc
    wmc Member Posts: 1,804
    Stepping down....

    I have to take it at times my COPD flairs up. I have gotten it two ways. First I have to have an emergency pack that has Z-pac antibiotics and a 4mg dose pack, and have this at my house all the time. If I have an episode I take it right away and it keeps me from getting pneumonia. The dose pack I take seven the first then six then five and so on. The other one I take is for only when I need the steroid 10mg twice a day. I have never got light headed from this, but she might be from breathing shallow d to the pain of pneumonia. Remind her to take deep breaths even if it hurts. It can prevent pneumonia. You need to do this twenty times a day total. More iven helps. Do not hold your breath or inhale when you are going to stand up or going to sit. You need to do that on the exhale. It gets rid of dead air CO2. Also she should set up and stay there for 15 seconds before standing or moving. This will ballance her BP, and stop some of getting dizzy. There is a reason NOT to take them all at once. They are not time released, take as told by doctor.

    Bill

  • debbiejeanne
    debbiejeanne Member Posts: 3,102 Member
    Deb, i don't know about the

    Deb, i don't know about the medicine but want you to know that i'll be thinking of you and praying for you on April 17.  I pray nothing happens to your mom.  I'm so sorry you have to deal with cancer again and so soon after Jim's battle.  God bless you Debbie!

    dj

  • Hondo
    Hondo Member Posts: 6,636 Member
    Hi Debbie

    Glad to see you back and to hear how your Mom is doing she sounds a lot like me, hard headed that is. If I take just a little too much Nucynta I get dizzy and very sleepy but can't sleep. I have to cut the pill in half and then in quarter, then take only what is needed to help minimize the pain so I can be normal, what ever normal is.

     

    You all are always in my prayers

    Tim Hondo

  • Ladylacy
    Ladylacy Member Posts: 773 Member
    Dosage

    Debbie, my mother took prednizone for years due to asthma and at times was put on it for other things in the high dosage.  She never complained about any problems with it.   But then she was hard headed too, but in the last two years of her life, she finally consented to living with us.   In fact, when she died she was still on a daily dose of prednizone for asthma even though she hadn't had an attack in years.  My neighbor who is the same age as your mother, has been on the same dosage and all she ever said was that it just made her too jittery.  Everyone reacts differently to medication and I found the older we get we react to medication that we could once take without a problem.

    Sharon

  • jim and i
    jim and i Member Posts: 1,788 Member
    Thanks for all the info on

    Thanks for all the info on the prednizone. I knew I could find help here. You are all the best.

    Debbie